Alert archive / Mississippi / Tornado Warnings in 2008

Tornado Warning 143, NWS Memphis, TN

September 2, 2008Lafayette County, Marshall County, Tate County, Mississippi

NWS Memphis, TN issued this tornado warning at Sep 2, 2008, 5:07 PM CDT for Lafayette County, Marshall County, Tate County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2008, 5:07 PM CDT (22:07 UTC)
Expired
Sep 2, 2008, 5:30 PM CDT
In force
23 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Lafayette County, MS, Marshall County, MS, Tate County, MS

The radar

The Memphis radar (KNQA), 80 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 2, 4:38 PM CDTTornado WatchSPC3 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.1 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 409 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 258 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
409 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
483 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
258 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KMEG 022207
TORMEG
MSC071-093-137-022230-
/O.NEW.KMEG.TO.W.0143.080902T2207Z-080902T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
507 PM CDT TUE SEP 2 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  EASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 530 PM CDT

* AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING A TORNADO NEAR HARMONTOWN...OR 11   
MILES NORTH OF OXFORD...MOVING NORTH AT 30 MPH. THIS STORM HAS HAD A 
HISTORY OF PRODUCING FUNNEL CLOUDS AND TORNADOES.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAWS
  HILL AND MARIANNA.

.HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

.THE SAFEST PLACE TO BE DURING A TORNADO IS A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3475 8980 3483 8957 3446 8948 3443 8966
TIME...MOT...LOC 2206Z 163DEG 26KT 3454 8959

$$
2 follow-up statements
000 
WWUS54 KMEG 022220
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
520 PM CDT TUE SEP 2 2008

MSC071-022231-
/O.CAN.KMEG.TO.W.0143.000000T0000Z-080902T2230Z/
LAFAYETTE MS-
521 PM CDT TUE SEP 2 2008

...THE TORNADO WARNING FOR NORTHWESTERN LAFAYETTE COUNTY IS
CANCELLED...

AT 521 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE TORNADO WARNING IS CANCELLED.

LAT...LON 3475 8980 3482 8959 3457 8955 3457 8960
      3456 8961 3457 8972
TIME...MOT...LOC 2221Z 157DEG 30KT 3468 8971

$$

MSC093-137-022230-
/O.CON.KMEG.TO.W.0143.000000T0000Z-080902T2230Z/
MARSHALL MS-TATE MS-
521 PM CDT TUE SEP 2 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR EASTERN
TATE AND WEST CENTRAL MARSHALL COUNTIES...

AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 7 MILES NORTHWEST OF
LAWS HILL...OR 16 MILES SOUTHWEST OF HOLLY SPRINGS...MOVING NORTHWEST
AT 34 MPH.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTIES..

.HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

.THE SAFEST PLACE TO BE DURING A TORNADO IS A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3475 8980 3482 8959 3457 8955 3457 8960
      3456 8961 3457 8972
TIME...MOT...LOC 2221Z 157DEG 30KT 3468 8971

$$
000 
WWUS54 KMEG 022231
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
531 PM CDT TUE SEP 2 2008

MSC093-137-022241-
/O.EXP.KMEG.TO.W.0143.000000T0000Z-080902T2230Z/
MARSHALL MS-TATE MS-
531 PM CDT TUE SEP 2 2008

...THE TORNADO WARNING FOR EASTERN TATE AND WEST CENTRAL MARSHALL
COUNTIES HAS EXPIRED...

AT 531 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
TORNADO WARNING WILL BE ALLOWED TO EXPIRE.

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA.

LAT...LON 3475 8980 3482 8959 3457 8955 3457 8960
      3456 8961 3457 8972
TIME...MOT...LOC 2220Z 157DEG 30KT 3467 8971

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Sep 2, 3:33 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Sep 2, 3:33 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
333 PM CDT TUE SEP 2 2008

.DISCUSSION...

CURRENTLY...TROPICAL DEPRESSION GUSTAV IS LOCATED NEAR SHREVEPORT
THIS AFTERNOON. RAIN BANDS ASSOCIATED WITH THE SYSTEM HAVE MOVED
INTO EAST CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI WHILE THE
REMAINDER OF THE MID SOUTH IS MOSTLY CLOUDY AND DRY. TEMPERATURES
RANGE FROM THE UPPER 80S IN PARIS TENNESSEE TO AROUND 80 WHERE THE
RAIN IS FALLING OVER SOUTHWEST PORTIONS OF THE FORECAST AREA.
WINDS ARE GENERALLY EAST SOUTHEAST AT 10 TO 15 MPH WITH HIGHER
GUSTS EXCEPT IN THE RAIN BANDS WHERE WINDS ARE 20 MPH WITH GUSTS
TO 30 MPH. WILL CONTINUE THE WIND ADVISORY THROUGH 7 PM.

TONIGHT THROUGH WEDNESDAY...THE REMNANTS OF GUSTAV WILL MEANDER
SLOWLY NORTH THROUGH THE ARKLATEX THROUGH WEDNESDAY AFTERNOON.
RAIN CHANCES WILL BE HIGHEST ACROSS EAST CENTRAL ARKANSAS AND
NORTHWEST MISSISSIPPI TONIGHT SHIFTING SLOWLY NORTHWARD THROUGH
EASTERN ARKANSAS ON WEDNESDAY. THE AXIS OF HEAVY RAIN IS STILL
FORECAST TO REMAIN WEST OF THE AREA. HOWEVER THE 12Z MODELS HAVE
SHIFTED THIS AXIS A LITTLE TO THE EAST TOWARD THE MID SOUTH
THROUGH WEDNESDAY. AREAS IN EAST ARKANSAS AND NORTHWEST
MISSISSIPPI COULD RECEIVE UP TO 3 INCHES OF RAIN BY WEDNESDAY
AFTERNOON. FLASH FLOOD GUIDANCE VALUES ARE FAIRLY HIGH AND FOR NOW
WILL HOLD OFF ON A FLASH FLOOD WATCH. WILL CONTINUE MENTION OF
LOCALIZED FLOODING IN THE HWO.

A SLIGHT RISK OF SEVERE WEATHER WILL CONTINUE INTO THE EARLY
EVENING HOURS ACROSS EAST CENTRAL ARKANSAS AND NORTHWEST
MISSISSIPPI. A MOIST AND SLIGHTLY UNSTABLE AIRMASS...LIFTED INDEX
VALUES -2C...COMBINED WITH AMOUNTS OF LOW LEVEL SHEAR...0-1KM
ASSOCIATED WITH THE CIRCULATION OF GUSTAV COULD RESULT IN A FEW
DISCRETE CELLS WITHIN THE RAIN BANDS. THESE DISCRETE CELLS COULD
PRODUCE DAMAGING WINDS AND A BRIEF TORNADO. THE SEVERE WEATHER
THREAT WILL REAPPEAR WEDNESDAY AFTERNOON AND SHIFT NORTH INTO
EASTERN ARKANSAS.

THURSDAY AND FRIDAY...THE 12Z GFS HAS COME AROUND TO THE ECMWF IN
LIFTING THE REMNANTS OF GUSTAV NORTHEAST OF THE REGION AS AN
UPPER TROF MOVES INTO THE CENTRAL PLAINS AND ABSORBS THE SYSTEM.
ON THURSDAY THE HEAVIEST RAIN MAY LIFT ACROSS NORTHEAST ARKANSAS
AND THE MISSOURI BOOTHEEL BEFORE MOVING NORTH OF THE AREA. SOME
SHOWERS WILL LINGER INTO THE EARLY PART OF THE WEEKEND.

EXTENDED...WEAK HIGH PRESSURE WILL RESULT IN MOSTLY DRY WEATHER
AND SEASONABLE TEMPERATURES FOR THE WEEKEND. 12Z LONG RANGE MODELS
INDICATE THAT A FRONT MAY MOVE ACROSS THE AREA EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  75  84  73  85 /  70  60  50  70
MKL  70  86  70  86 /  20  20  30  60
JBR  72  81  70  82 /  70  80  80  80
TUP  72  85  70  87 /  40  40  30  50

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR PHILLIPS.

MO...NONE.
MS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR COAHOMA-QUITMAN-
     TALLAHATCHIE.

TN...NONE.
&&

SJM
Hazardous weather outlook, Sep 2, 4:56 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
456 PM CDT TUE SEP 2 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-040000-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
456 PM CDT TUE SEP 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND TORNADOES
ARE POSSIBLE WITHIN 40 MILES OF A WYNNE ARKANSAS TO CALHOUN CITY
MISSISSIPPI LINE...INCLUDING MEMPHIS...OXFORD...SOUTHAVEN...
JONESBORO...AND OSCEOLA...THOUGH 9 PM CDT. A TORNADO WATCH IS IN
EFFECT FOR THESE AREAS.

WINDS UP TO 25 MPH WITH GUSTS UP TO 40 MPH CAN BE EXPECTED ACROSS
LEE COUNTY IN ARKANSAS AND COAHOMA...QUITMAN...AND TALLAHATCHIE
COUNTIES IN MISSISSIPPI THROUGH 7 PM CDT. A WIND ADVISORY IS
IN EFFECT.

HEAVY RAINFALL AND LOCALIZED FLOODING IS POSSIBLE TONIGHT AS RAIN
BANDS FROM GUSTAV ROTATE ACROSS SOUTHERN PORTIONS OF THE MIDSOUTH.
LOCATIONS SOUTHWEST OF A MARIANNA ARKANSAS TO COFFEEVILLE
MISSISSIPPI LINE WILL SEE 1 TO 2 INCHES OF RAIN WITH LOCALLY
HIGHER AMOUNTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SLIGHT RISK FOR SEVERE THUNDERSTORMS INCLUDING DAMAGING WINDS
AND ISOLATED TORNADOES WILL BE POSSIBLE ON WEDNESDAY ACROSS AREAS
WEST OF A LINE FROM CORNING ARKANSAS TO CHARLESTON MISSISSIPPI
INCLUDING THE CITY OF JONESBORO. THE BEST TIME FRAME FOR SEVERE
THUNDERSTORM DEVELOPMENT WILL BE DURING THE AFTERNOON AND EVENING
HOURS AS BANDS OF SHOWERS AND THUNDERSTORMS FROM GUSTAV MOVE
ACROSS THE MIDSOUTH.

THE HEAVY RAINFALL AND FLOODING THREAT WILL CONTINUE WEDNESDAY
AND INTO THURSDAY AS GUSTAV MOVES ACROSS ARKANSAS AND EVENTUALLY
INTO THE MIDSOUTH. LOCATIONS WEST OF INTERSTATE 55...INCLUDING
EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST
MISSISSIPPI...WILL SEE 1 TO 3 INCHES OF RAIN WITH LOCALLY
HIGHER AMOUNTS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS HAVE BEEN ACTIVATED AND WILL BE NEEDED THROUGH
9 PM CDT IN THE TORNADO WATCH AREA. SPOTTER ACTIVATION MAY BE
NEEDED AGAIN ON WEDNESDAY ACROSS EASTERN ARKANSAS AND
NORTHWEST MISSISSIPPI.

SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER...STRONG WIND
GUSTS...OR FLOODING THAT OCCURS TO THE NATIONAL WEATHER SERVICE
IN MEMPHIS.

MBS

In the hours before

Special weather statement, Sep 2, 3:23 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
323 PM CDT TUE SEP 2 2008

MSZ021-022100-
YALOBUSHA MS-
323 PM CDT TUE SEP 2 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  EASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 11
MILES SOUTHEAST OF COFFEEVILLE AT 323 PM CDT...MOVING NORTHWEST AT 40
MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. THIS
STORM DOES SHOW SIGNS OF WEAK ROTATION.

PEOPLE IN YALOBUSHA COUNTY...INCLUDING THE CITY OF WATER VALLEY...
SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Sep 2, 3:29 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
329 PM CDT TUE SEP 2 2008

MSZ022-022100-
CALHOUN MS-
329 PM CDT TUE SEP 2 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  WESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3
MILES SOUTHEAST OF BIG CREEK AT 329 PM CDT...MOVING NORTH AT 35 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. THIS
STORM IS SHOWING SIGNS OF WEAK ROTATION.

PEOPLE IN CALHOUN COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 400 PM CDT.
Special weather statement, Sep 2, 3:49 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
349 PM CDT TUE SEP 2 2008

MSZ012-013-021-022115-
LAFAYETTE MS-PANOLA MS-YALOBUSHA MS-
349 PM CDT TUE SEP 2 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  WESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3
MILES SOUTH OF WATER VALLEY AT 349 PM CDT...MOVING NORTH AT 35 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. THIS
STORM SHOWS SIGNS OF WEAK ROTATION.

PEOPLE IN LAFAYETTE...PANOLA AND YALOBUSHA COUNTIES...INCLUDING THE
CITY OF WATER VALLEY...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 415 PM CDT.
Local storm report, Sep 2, 4:29 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
429 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     TORNADO          PARIS                   34.18N 89.47W
09/02/2008                   LAFAYETTE          MS   TRAINED SPOTTER

            BRIEF TORNADO TOUCHDOWN REPORTED OFF HIGHWAY 9W NEAR
            PARIS. NO DAMAGE REPORTED.

&&

MBS
Local storm report, Sep 2, 4:48 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
448 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     TORNADO          PARIS                   34.18N 89.47W
09/02/2008                   LAFAYETTE          MS   TRAINED SPOTTER

            BRIEF TORNADO TOUCHDOWN REPORTED OFF HIGHWAY 9W NEAR
            PARIS. NO DAMAGE REPORTED.

0445 PM     FUNNEL CLOUD     3 S OXFORD              34.32N 89.53W
09/02/2008                   LAFAYETTE          MS   PUBLIC

            FUNNEL CLOUD REPORTED 3 MILES SOUTH OF OXFORD ALONG
            COUNTY ROAD 413.

&&

JKT

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 3:56 PM CDTTornado WarningMEGCalhoun, Lafayette, Yalobusha34 min
Sep 2, 4:11 PM CDTTornado WarningMEGLafayette, Panola34 min
Sep 2, 4:23 PM CDTTornado WarningMEGLafayette52 min
Sep 2, 4:38 PM CDTTornado WarningMEGTate22 min

Nearby

Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.